Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 9:10 AM EDT for Bradley County, Polk County, Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 9:10 AM EDT (13:10 UTC)
- Expired
- Apr 26, 2012, 10:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Clay County, NC, Bradley County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:10 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS54 KMRX 261310
SVRMRX
NCC039-043-TNC011-139-261415-
/O.NEW.KMRX.SV.W.0121.120426T1310Z-120426T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 AM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
BRADLEY COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 1015 AM EDT
* AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF ETOWAH TO 11
MILES WEST OF CHARLESTON...AND WERE MOVING SOUTH AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3513 8501 3528 8495 3534 8487 3529 8473
3529 8472 3527 8475 3524 8471 3528 8448
3521 8433 3527 8423 3529 8403 3522 8397
3526 8371 3523 8368 3516 8373 3516 8365
3499 8349 3499 8495
TIME...MOT...LOC 1309Z 346DEG 29KT 3529 8432 3532 8494
$$
DMG4 follow-up statements
895
WWUS54 KMRX 261336
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
936 AM EDT THU APR 26 2012
TNC011-261345-
/O.CAN.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
BRADLEY TN-
936 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY COUNTY IS CANCELLED...
THE STORMS HAVE EXITED THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
3528 8448 3521 8430 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3521 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1335Z 294DEG 104KT 3497 8343 3500 8404
$$
NCC039-043-TNC139-261415-
/O.CON.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-POLK TN-
936 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM FOR
POLK...CLAY AND CHEROKEE COUNTIES...
AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHOOTING CREEK TO
HOT HOUSE...AND WERE MOVING SOUTHEAST AT 120 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
3528 8448 3521 8430 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3521 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1335Z 294DEG 104KT 3497 8343 3500 8404
$$
DMG892
WWUS54 KMRX 261342 CCA
SVSMRX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
936 AM EDT THU APR 26 2012
TNC011-261346-
/O.COR.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
BRADLEY TN-
936 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
3528 8448 3521 8430 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3521 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1336Z 294DEG 104KT 3496 8340 3499 8401
$$
NCC039-043-TNC139-261415-
/O.COR.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-POLK TN-
936 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR POLK...CLAY AND CHEROKEE COUNTIES...
AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHOOTING CREEK TO
HOT HOUSE...AND WERE MOVING SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
3528 8448 3521 8430 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3521 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1336Z 294DEG 104KT 3496 8340 3499 8401
$$
DMG067
WWUS54 KMRX 261357
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 AM EDT THU APR 26 2012
TNC139-261407-
/O.CAN.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
POLK TN-
957 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3522 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1357Z 289DEG 51KT 3507 8395
$$
NCC039-043-261415-
/O.CON.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-
957 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM FOR
CLAY AND CHEROKEE COUNTIES...
AT 954 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MURPHY...AND WAS MOVING EAST AT 50
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3522 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1357Z 289DEG 51KT 3507 8395
$$
DMG352
WWUS54 KMRX 261409
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT THU APR 26 2012
NCC039-043-261419-
/O.EXP.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-
1009 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND CHEROKEE COUNTIES
WILL EXPIRE AT 1015 AM...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.
&&
LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
3524 8413 3529 8403 3522 8397 3526 8371
3523 8368 3522 8371 3516 8373 3516 8365
3499 8349
TIME...MOT...LOC 1409Z 289DEG 51KT 3501 8375
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:26 AM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 3:26 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EDT THU APR 26 2012 .SHORT TERM...(TODAY AND TONIGHT)...ACTIVE WEATHER DAY ACROSS THE FORECAST AREA WITH AN OUTBREAK OF SEVERE WEATHER ANTICIPATED. RADAR AND SATELLITE SHOWS AN AREA OF CONVECTION ACROSS WESTERN KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE STORMS ARE IN RESPONSE TO A 90-100KT UPPER JET MOVING SOUTHEAST TOWARD THE TENNESSEE VALLEY TODAY. THE LEFT EXIT REGION OF THE JET IS PRODUCING DIVERGENCE ALOFT. ALSO...WARM FRONTAL BOUNDARY IS SITUATED ACROSS THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS. THIS BOUNDARY ALONG WITH AN INCOMING WEAK COLD FRONT WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE GIVEN THE EXPECTED SHEAR...BUT MAINLY ASSOCIATED WITH BOW FEATURES. THIS BOUNDARY WILL MOVE SOUTH OF THE AREA OVERNIGHT ENDING THE CHANCE OF CONVECTION. PLENTY OF LOW LEVEL MOISTURE TO KEEP SKIES MOSTLY CLOUDY OVERNIGHT. GENERALLY FOLLOWED GFS MOS THROUGH THE PERIODS. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...OVERALL...THE DAYS IN THIS PART OF THE FORECAST WILL HAVE VERY LITTLE SIGNIFICANT UPPER LEVEL DYNAMICS PASSING THROUGH THE REGION...BUT AT THE SURFACE FRONTAL BOUNDARIES WILL BE IN THE AREA QUITE A BIT THROUGH THE WEEKEND. AT THE START OF THIS PERIOD A STALLED FRONTAL BOUNDARY WILL BE LOCATED JUST SOUTH OF THE CWA...ORIENTED W-E ACROSS N GA. DURING THE DAY ON FRIDAY THE BOUNDARY IS EXPECTED TO LIFT NORTHWARD INTO THE OHIO VALLEY. HOWEVER...THE FRONT IS EXPECTED TO SURGE SOUTHWARD AGAIN AS A SURFACE LOW ZIPS EASTWARD TO OUR NORTH AROUND SUNDAY. HIGH PRESSURE SLOWLY STARTS TO BUILD INTO THE AREA BEHIND THE FRONT...BUT THEN SHIFTS TO BUILD MORE EAST OF THE APPALACHIANS...RESULTING IN MORE OF A BACKDOOR FRONTAL SITUATION FOR EARLY NEXT WEEK. RETURN FLOW STARTS IN THE MISS VALLEY QUICKLY...AND BY THE END OF THE FORECAST PERIOD ON WENDESDAY...THE RETURN FLOW SHOULD BE GETTING ESTABLISHED HERE AS WELL. WITH GOOD AGREEMENT ON THIS RETURN FLOW...BUMPED UP DEW POINTS IN THE SOUTHERN AREAS AS KCHA SEEMED TOO LOW FOR LAST 24-36 HOURS OF FORECAST. ALSO BUMPED UP MIN TEMP SLIGHTLY FOR TUE AND WED NIGHTS IN THE SOUTH. ALTHOUGH THUNDER IS POSSIBLE IN SOME OF THESE PERIODS...LOOKS LIKE SEVERE THREATS WILL BE LOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 80 59 82 60 85 / 60 30 40 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 77 56 79 60 84 / 70 30 40 20 30 OAK RIDGE, TN 77 56 79 59 84 / 70 20 30 20 40 TRI CITIES AIRPORT, TN 76 50 75 51 84 / 70 20 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 26, 3:52 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 352 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 352 AM EDT THU APR 26 2012 /252 AM CDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...AN OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE TENNESSEE VALLEY TODAY PRODUCING WIDESPREAD THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE. FIRST ROUND OF STORMS WILL MOVE INTO THE AREA SOON AFTER DAYBREAK THIS MORNING. THE GREATEST CONCENTRATION OF THUNDERSTORMS THIS MORNING WILL BE ALONG AND NORTH OF INTERSTATE 40. A SECOND ROUND OF THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY WILL BE THE PRIMARY FOCUS FOR THE POSSIBILITY OF SEVERE STORMS. THE FRONTAL BOUNDARY WILL BE IN THE REGION FRIDAY THROUGH SUNDAY. WHILE THE FRONT IS IN THE AREA...THERE IS AT LEAST A RISK OF A FEW SEVERE STORMS IN THE AREA...BUT THE OVERALL THREAT IS EXPECTED TO BE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SPOTTERS MIGHT BE NEEDED FOR A SHORT PERIOD IN SOME LOCATIONS FRIDAY...SATURDAY...OR SUNDAY.
In the hours before
Local storm report, Apr 26, 8:27 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
827 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL DANDRIDGE 36.02N 83.42W
04/26/2012 E0.88 INCH JEFFERSON TN TRAINED SPOTTER
&&Local storm report, Apr 26, 8:34 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL PIKEVILLE 35.61N 85.20W
04/26/2012 E1.00 INCH BLEDSOE TN EMERGENCY MNGR
&&Local storm report, Apr 26, 8:37 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
837 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 4 W NIOTA 35.51N 84.62W
04/26/2012 E1.00 INCH MCMINN TN TRAINED SPOTTER
&&Local storm report, Apr 26, 8:46 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG LAKE CITY 36.22N 84.16W
04/26/2012 ANDERSON TN TRAINED SPOTTER
SEVERAL TREES DOWN.
&&Local storm report, Apr 26, 8:56 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
856 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL MADISONVILLE 35.52N 84.36W
04/26/2012 E1.00 INCH MONROE TN TRAINED SPOTTER
&&Special weather statement, Apr 26, 9:00 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT THU APR 26 2012 TNZ036-069-071>074-261400- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN- 900 AM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND ANDERSON COUNTIES UNTIL 1000 AM... AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM NEAR OAK RIDGE...WHICH WERE MOVING SOUTHEAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
| Apr 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.